Alert archive / New York / Wind Advisories in 2025
Wind Advisory 10, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Apr 7, 2025, 2:49 PM EDT for 9 counties in New York. It took effect at Apr 8, 2025, 1:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2025, 2:49 PM EDT (18:49 UTC)
- In effect from
- Apr 8, 2025, 1:00 AM EDT
- Expired
- Apr 8, 2025, 2:59 PM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS71 KBUF 071849 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 249 PM EDT Mon Apr 7 2025 NYZ001>006-011-013-014-080900- /O.NEW.KBUF.WI.Y.0010.250408T0500Z-250408T2200Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua 249 PM EDT Mon Apr 7 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 PM EDT TUESDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Livingston, and Ontario Counties. * WHEN...From 1 AM to 6 PM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DRT
3 follow-up statements
858 WWUS71 KBUF 080157 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 957 PM EDT Mon Apr 7 2025 NYZ001>006-011-013-014-081400- /O.CON.KBUF.WI.Y.0010.250408T0500Z-250408T2200Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua 957 PM EDT Mon Apr 7 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM EDT TUESDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Livingston, and Ontario Counties. * WHEN...From 1 AM to 6 PM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Apffel
876 WWUS71 KBUF 080858 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 458 AM EDT Tue Apr 8 2025 NYZ001>006-011-013-014-082200- /O.CON.KBUF.WI.Y.0010.000000T0000Z-250408T2200Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua 458 AM EDT Tue Apr 8 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Livingston, and Ontario Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RSH
973 WWUS71 KBUF 081859 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 259 PM EDT Tue Apr 8 2025 NYZ001>006-011-013-014-082000- /O.CAN.KBUF.WI.Y.0010.000000T0000Z-250408T2200Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua 259 PM EDT Tue Apr 8 2025 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory levels, therefore the Wind Advisory has been cancelled. $$ DRT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:13 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 7, 2:13 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
213 PM EDT Mon Apr 7 2025
.SYNOPSIS...
A strong cold front will bring initial rain, changing to snow this
evening across our region. Temperatures tonight will fall back into
the upper teens to lower 20s tonight, and remain in the upper 20s
and lower 30s tomorrow...this as 1 to 2 inches of snow accumulates
on the hills east of Lake Erie, and 4 to 9 inches east of Lake
Ontario. Gusty west to northwest winds behind the front will be
strongest along the southern Lake Ontario shoreline tonight through
tomorrow.
&&
.NEAR TERM /THROUGH TUESDAY/...
Our region will be found in the sweet spot for fair weather for the
bulk of today...as high pressure over our region will be wedged
between a compact area of low pressure in the vcnty of Lake Huron
and a wave frontal boundary stalled over the Mid Atlantic region.
The resulting wedge of high pressure between these two systems
will allow for partly sunny skies.
By mid-late afternoon though...a very robust mid level shortwave
digging across the Upper Great Lakes will push a strong cold front
across southernmost Ontario. Clouds will thicken over the region in
the process with some rain showers forecast for the far western
counties by 21z. Temperatures will top out between 45 and 50 for
most areas today...a far cry from what we can expect on Tuesday.
The strong cold front will plow through the region late this
afternoon and evening. Temperatures will plunge in the wake of the
front with the rain showers quickly changing over snow showers. This
could include of burst of snow that will likely coat the ground in
most locations. While the snow showers will temporarily taper off
across the western counties...the now open waters of both Lakes Erie
and Ontario will encourage snow showers to blossom again during the
wee hours of the morning. The snow should be able to accumulate an
inch or two across the higher terrain with up to three inches
expected across the Tug Hill plateau. Winds will pick up as well in
the wake of the front...becoming westerly and gusting as high as 35
mph near the lakes and across the higher elevations. These winds
will combine with temperatures plummeting into the 20s to generate
wind chills in the single digits and teens after midnight.
Tuesday will feature early February-like weather...as a once in a 20
year synoptic set up for April will feature a -3 STD deep longwave
trough over our region with H85 temps in the minus teens c. Stacked
low pressure centered over the St Lawrence valley will circulate the
anomalously cold air across the open waters of Lakes Erie and
Ontario...and when combined with wrap around synoptic moisture...we
can expect fairly widespread snow showers with nuisance (<1")
accumulations. The exception will east of Lake Ontario where
orographic lift and a deeper moisture environment will maintain
fairly steady snow from the overnight. Snowfall amounts in this area
on Tuesday will generally range from 2 to 5 inches with the higher
amounts being found ont he Tug Hill and in the western foothills of
the Adirondacks. A winter weather advisory has been issued for this
area.
Along with the post season snowfall...west to northwest winds will
continue to gust to 30 to 35 mph. This will generate wind chill
values in the teens...as max temps will only be in the upper 20s to
lower 30s...SOLIDLY below normal by some 20 degrees.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The upper level trough will move east of the region Tuesday night
through Wednesday. A cold, westerly flow will maintain lake effect
snow showers southeast of Lake Ontario with an additional 1-2"
possible. It will be a cold night with lows in the teens to low 20s.
The core of the coldest air will move east of the region Wednesday,
850mb temperatures will average -8C across the region. Highs will
remain below normal, in the upper 30s to low 40s. Besides of few
lingering lake snows east of Lake Ontario Wednesday, dry conditions
are expected across the forecast area.
A series of shortwave troughs will move across the Mid-West and Ohio
Valley while a longwave trough digs south across the eastern CONUS
later in the work week. The first impulse and associated surface low
will move just to our west Wednesday night through Thursday. Snow
will move into western NY late Wednesday night into Thursday. The
low levels will be warming and surface temperatures will rise above
freezing across the lower elevations of far western NY Thursday
morning. Any snow will change to rain. This warming trend will
continue Thursday and snow will transition to all rain by Thursday
afternoon. Snow will linger across the higher terrain through the
afternoon. Highs will reach the 40s Thursday. Little to no snow
accumulation is expected.
The compact low will slowly move near Lake Ontario Thursday night. A
deformation zone may develop just west-northwest of the low and
potentially place steady rain across the Niagara Frontier to Lake
Ontario. Drier air will move into the rest of western NY and rain
will become light and showery. Due to uncertainty in potential
banding, there is low confidence in rainfall amounts. The current
forecast has storm total rainfall amounts (Thu-Thu night) of a
quarter to half inch in vicinity of Lake Ontario with less than a
quarter inch elsewhere.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
During this period the axis of deep and increasingly sharp longwave
troughing will slowly drift from the central Great Lakes and Ohio/
Tennessee Valleys on Friday to our region by sometime on Saturday...
the eastern seaboard on Sunday...and then out into the western
Atlantic Monday. On its eastern flank...an attendant broad
meridionially-oriented surface trough will similarly drift
eastward...with an incipient embedded weak surface wave over or just
south of our region at the start of Friday giving way to at least
one more subsequent wave lifting northward through the broader-scale
mean surface trough Friday night through Sunday.
This general pattern will keep unsettled conditions in place across
our region through at least the first half of the weekend. With the
medium range guidance continuing to exhibit some variance in the
number...strength...track...and timing of the secondary surface
wave(s)...there remains a fair amount of uncertainty in the degree
of precipitation chances our region could see Friday through
Saturday. With this in mind have leaned toward a mix of chance to
lower-end likely PoPs (30-60% probabilities) through Saturday...with
these peaking later Friday through the first part of Saturday when a
one of the surface waves looks to pivot a slug of richer Atlantic-
based moisture northward across our region. Given current thermal
profiles...virtually all of the pcpn looks as if it should fall in
the form of just plain rain.
Precipitation chances should then tend to gradually diminish from
west to east Saturday night through Sunday night as the whole system
translates eastward and is gradually replaced by high pressure and
drier air building eastward from the central Great Lakes and Ohio
Valley...with this potentially leading to a dry Sunday south of Lake
Ontario. Expect largely dry and uneventful conditions to then follow
for Sunday night...before another system approaches and potentially
brings renewed chances for some showers on Monday. Given the rather
poor model agreement on this next system's track and forward
speed...have kept PoPs for Monday confined to just slight chance
(20% probability) for now...with a continuation of mainly dry
conditions more favored at this distant vantage point.
As for temperatures...these should continue to rebound through this
period...with near to slightly below normal readings Friday/Saturday
climbing back to above normal levels by next week Monday.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
For the 18Z TAFS VFR flight conditions are found and these
conditions will continue for about the next 6 hours, before
precipitation ahead of a strong cold front reaches the western TAF
sites. Initial precipitation will likely be plain rain showers, but
as temperatures cool along and behind the front, these showers will
mix with and change to snow...with visibilities briefly dropping to
IFR in the snow. East of Lake Ontario (KART) where the snow will
persist longer, a more extended period of IFR visibilities are
likely.
It will also become gusty behind the front later tonight and
tomorrow. Winds from the west to northwest wind direction will
likely be strongest along the southern Lake Ontario shoreline,
including KIAG and KROC where speeds may approach 40 knots later
tonight and through the day Tuesday. As winds establish a northwest
flow lake effect snow will become focused south and southeast of
Lake Ontario with cellular or broken bands of lake effect snow
intermittently impacting KROC to Oswego County.
Outlook...
Tuesday night...MVFR/IFR in light lake effect snow southeast of Lake
Ontario.
Wednesday...MVFR in diminishing lake effect snow SE of Lake Ontario
early. VFR/MVFR with a chance of snow showers late overnight.
Thursday through Saturday...MVFR/IFR in rain, with rain
becoming more intermittent Friday and Saturday.
&&
.MARINE...
Light breezes early this morning will freshen throughout the day...
as a strong cold front will approach from the Upper Great Lakes.
The front will plow through the region late this afternoon and
evening with winds significantly strengthening while veering to the
west. Strong westerlies on Lake Erie will support high end small
craft advisories into the day Tuesday...while gale force winds can
be expected on Lake Ontario. The gale force winds will start to
subside on the western half of Lake Ontario by midday Tuesday...
while they will largely remain in place (at least with gusts) for
the rest of the lake for the vast majority of the day.
Winds and waves will subside Tuesday night...as high pressure will
work its way across the Lower Great Lakes. Moderate west to
southwest winds are forecast for much of Wednesday...with choppy
(but sub advisory) conditions expected over the eastern half of Lake
Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 8 PM this evening to 6 PM EDT
Tuesday for NYZ006>008.
MARINE...Small Craft Advisory from 6 PM this evening to 5 PM EDT
Tuesday for LEZ020.
Small Craft Advisory from 6 PM this evening to 11 PM EDT
Tuesday for LEZ040-041.
Small Craft Advisory from 11 PM this evening to 2 AM
EDT Wednesday for LOZ030.
Gale Warning from 11 PM this evening to 2 PM EDT Tuesday
for LOZ042-062.
Gale Warning from 11 PM this evening to 5 PM EDT Tuesday
for LOZ043>045-063>065.
&&
SYNOPSIS...Thomas
NEAR TERM...RSH
SHORT TERM...HSK
LONG TERM...JJR
AVIATION...Thomas
MARINE...RSHHazardous weather outlook, Apr 7, 5:52 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 552 AM EDT Mon Apr 7 2025 NYZ001>005-010>014-019>021-085-081000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 552 AM EDT Mon Apr 7 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. West winds will gust to near 40 mph at times on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-081000- Oswego-Jefferson-Lewis- 552 AM EDT Mon Apr 7 2025 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Winds will gust to 40 mph at times on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-SLZ022-024-081000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 552 AM EDT Mon Apr 7 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-062-081000- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 552 AM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-081000- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 552 AM EDT Mon Apr 7 2025 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT TUESDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:00 AM EDT | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 39 hr |
| Apr 7, 3:43 AM EDT | Gale Warning | BUF | 35 hr | |
| Apr 7, 3:43 AM EDT | Small Craft Advisory | BUF | 48 hr |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.